Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 243, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 4, 2022, 11:05 PM CDT for Union County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 11:05 PM CDT (04:05 UTC)
- Expired
- Nov 5, 2022, 12:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 10:04 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 17.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 10:12 PM CDT, 53 minutes earlier.
Area forecast discussion, Nov 4, 10:12 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1012 PM CDT Fri Nov 4 2022 ...New UPDATE... .UPDATE... Issued at 941 PM CDT Fri Nov 4 2022 As of the 03Z hour, the destructive line of storms responsible for extensive damage this evening has begun to be undercut by the cold front entering the ArkLaTex, which is resulting in a reduced tornado threat as it tracks eastward. That being said, the tornado threat has not been entirely eliminated, thus the previous Tornado Watch remains in effect across southwest Arkansas, northwest Louisiana and deep east Texas through 06Z, with a new Tornado Watch including Union County, AR and north central Louisiana through 09Z. The squall line continues to produce damaging winds and torrential rainfall from Nevada County, AR in the northeast to Panola County, TX, with weaker convection extending south and west into Cherokee County, TX, with isolated areas of scattered convection ahead of the squall line in deep east Texas and northwest Louisiana. The latest hires model guidance continues to depict the line exiting the Four State Region entirely by 08Z to 09Z. The above has been well supported by the afternoon forecast package, and no major updates were required, aside from ingesting the latest temperature obs and extrapolating through 12Z. /26/ && .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Fri Nov 4 2022 For the 05/00Z TAFs, active weather will result in deteriorating flight conditions through the next several hours as a line of powerful storms progresses from west to east, bringing heavy precipitation, with drops into LIFR VIS and CIGS likely. Gusty winds continue ahead of and within the main line of storms, with LLWs potentially posing a concern for smaller craft. Conditions will quickly clear behind the line from west to east as soon as 05/06Z across northern and western airspace. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 68 50 78 / 100 0 0 10 MLU 58 71 50 79 / 100 10 0 10 DEQ 44 65 42 76 / 100 0 0 0 TXK 49 65 48 76 / 100 0 0 0 ELD 50 68 44 76 / 100 0 0 0 TYR 48 64 51 77 / 80 0 0 0 GGG 48 66 48 77 / 90 0 0 0 LFK 51 71 50 80 / 90 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....15 AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
In the hours before
Special weather statement, Nov 4, 8:58 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
858 PM CDT Fri Nov 4 2022
ARZ070-071-LAZ001-002-TXZ112-126-138-050245-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Harrison TX-Cass TX-
Marion TX-
858 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of southern Miller and
southwestern Lafayette Counties, northwestern Caddo and northwestern
Bossier Parishes, eastern Marion, southeastern Cass and northeastern
Harrison Counties through 945 PM CDT...
At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bivins to near Jefferson to near Marshall.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shreveport, Bossier City, Marshall, Vivian, Blanchard, Benton, Plain
Dealing, Oil City, Mooringsport, Bradley, Hosston, Rodessa, Belcher,
Ida, Gilliam, Bivins, Smithland, Ravanna, McLeod and Brightstar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.
&&
LAT...LON 3324 9349 3299 9353 3255 9367 3244 9446
3273 9432 3308 9418
TIME...MOT...LOC 0158Z 239DEG 36KT 3302 9417 3277 9427 3251 9441
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Local storm report, Nov 4, 9:13 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG FULTON 33.61N 93.81W
11/04/2022 HEMPSTEAD AR LAW ENFORCEMENT
TRACTOR TRAILER OVERTURNED ON I-30 BRIDGE
OVER THE RED RIVER IN FULTON, ARKANSAS
BLOCKING BOTH EAST AND WESTBOUND LANES.
&&
13Special weather statement, Nov 4, 9:33 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
933 PM CDT Fri Nov 4 2022
ARZ061-071-050300-
Lafayette AR-Nevada AR-
933 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of northeastern
Lafayette and Nevada Counties through 1000 PM CDT...
At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Prescott to near Emmet to near
Bodcaw. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prescott, Rosston, Willisville, Bodcaw, Bluff City, White Oak Lake
State Park, Cale, Young, Sutton, Waterloo, Falcon, Boughton, Mount
Moriah, Morris, Laneburg and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
&&
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3380 9318 3382 9314
3378 9310 3356 9311 3339 9351 3367 9344
3386 9346 3393 9346 3396 9338
TIME...MOT...LOC 0233Z 228DEG 41KT 3390 9340 3372 9339 3351 9344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
44Special weather statement, Nov 4, 9:51 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
951 PM CDT Fri Nov 4 2022
ARZ071>073-LAZ001>004-050330-
Lafayette AR-Union AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-
Webster LA-
951 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of eastern Lafayette,
western Union and Columbia Counties, Webster, west central Caddo,
Claiborne and northern Bossier Parishes through 1030 PM CDT...
At 951 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stamps to 6 miles south of Bradley to near
Belcher. Movement was northeast at 85 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Minden, Magnolia, Springhill, Homer, Stamps, Waldo, McNeil,
Blanchard, Haynesville, Benton, Cullen, Plain Dealing, Cotton Valley,
Sarepta, Taylor, Emerson, Buckner, Belcher, Shongaloo and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...and northwestern Louisiana.
&&
LAT...LON 3270 9284 3262 9329 3259 9394 3295 9369
3342 9350 3345 9312 3338 9312 3337 9279
3339 9276 3338 9273
TIME...MOT...LOC 0251Z 225DEG 73KT 3339 9348 3300 9364 3270 9382
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Local storm report, Nov 4, 10:21 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 1 NNW NEW BOSTON 33.48N 94.43W
11/04/2022 BOWIE TX PUBLIC
SOCIAL MEDIA PICTURES SHOWED SIGNIFICANT
DAMAGE IN THE NEW BOSTON AREA.
&&
BTSpecial weather statement, Nov 4, 10:42 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1042 PM CDT Fri Nov 4 2022
ARZ072-073-050415-
Union AR-Columbia AR-
1042 PM CDT Fri Nov 4 2022
...Strong thunderstorms will impact portions of western Union and
southeastern Columbia Counties through 1115 PM CDT...
At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stephens to near Atlanta. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Smackover, Norphlet, Junction City, Village, Lisbon, Mount
Holly, Atlanta, Wesson, Hew Hope, Ebenezer, Newell, Marysville,
Cairo, Noxobe, Three Creeks, Kenova, Spotville, Medlock and
Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas. A Tornado Watch also remains in effect until 400 AM CDT for
south central Arkansas...and north central and northwestern
Louisiana.
&&
LAT...LON 3301 9266 3302 9319 3338 9307 3337 9279
3339 9276 3338 9273 3336 9268 3337 9265
3336 9260 3337 9259 3336 9255
TIME...MOT...LOC 0341Z 263DEG 30KT 3344 9299 3303 9312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:11 PM CDT | Tornado Warning | SHV | Camp, Cass, Marion, Morris, Upshur | 34 min |
| Nov 4, 7:22 PM CDT | Tornado Warning | SHV | Bowie | 38 min |
| Nov 4, 7:30 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 45 min |
| Nov 4, 7:39 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Nov 4, 7:40 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris | 50 min |
| Nov 4, 8:14 PM CDT | Tornado Warning | SHV | Panola, Rusk | 36 min |
| Nov 4, 8:15 PM CDT | Tornado Warning | SHV | Bowie, Cass | 22 min |
| Nov 4, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Nov 4, 8:41 PM CDT | Special Weather Statement | SHV | Rusk | 49 min |
| Nov 4, 8:58 PM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Nov 4, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 49 min |
| Nov 4, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Nov 4, 10:15 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Nov 4, 9:51 PM CDT | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 39 min |
| Nov 4, 10:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 60 min |
| Nov 4, 10:51 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Lincoln, Webster | 23 min |
| Nov 4, 10:53 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, De Soto, Natchitoches, Red River, Sabine and 1 more | 67 min |
| Nov 4, 11:32 PM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Union | 28 min |
| Nov 4, 11:43 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Union | 62 min |
| Nov 4, 11:50 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Ouachita, Winn | 55 min |
| Nov 5, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 36 min |
| Nov 5, 12:50 AM CDT | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
| Nov 4, 7:05 PM CDT | Tornado Warning | SHV | Sevier | 40 min |
| Nov 4, 7:25 PM CDT | Tornado Warning | SHV | Howard | 35 min |
| Nov 4, 7:50 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 25 min |
| Nov 4, 8:08 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 52 min |
| Nov 4, 9:33 PM CDT | Special Weather Statement | SHV | Nevada | 27 min |
| Nov 4, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 22 min |
| Nov 4, 10:42 PM CDT | Special Weather Statement | SHV | Union | 33 min |
| Nov 5, 12:02 AM CDT | Severe Thunderstorm Warning | SHV | Union | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.